Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Miami, FL

September 6, 2014Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 6, 2014, 12:01 PM EDT for Palm Beach County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 12:01 PM EDT (16:01 UTC)
Expired
Sep 6, 2014, 12:19 PM EDT
In force
18 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3130 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3130 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS52 KMFL 061601
SVRMFL
FLC099-061630-
/O.NEW.KMFL.SV.W.0032.140906T1601Z-140906T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1201 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 1230 PM EDT

* AT 1201 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER WELLINGTON...AND MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...WELLINGTON...ROYAL PALM BEACH...LOXAHATCHEE
  GROVES...THE ACREAGE...LION COUNTRY SAFARI PARK...GOLDEN LAKES AND
  LOXAHATCHEE NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2670 8016 2663 8020 2664 8040 2686 8031
TIME...MOT...LOC 1601Z 125DEG 7KT 2667 8021 

$$
1 follow-up statement
143 
WWUS52 KMFL 061619
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1219 PM EDT SAT SEP 6 2014

FLC099-061628-
/O.CAN.KMFL.SV.W.0032.000000T0000Z-140906T1630Z/
PALM BEACH FL-
1219 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2670 8016 2663 8020 2664 8040 2686 8031
TIME...MOT...LOC 1618Z 125DEG 7KT 2669 8024 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 10:20 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 6, 10:20 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT SAT SEP 6 2014

.UPDATE...
A SURFACE TROUGH REMAINED ACROSS SOUTHEAST GEORGIA...WITH
MID/UPPER LEVEL VORT OVER NORTHEAST FLORIDA. SURFACE RIDGE AXIS
WAS ACROSS CENTRAL FLORIDA...PROVIDING EASTER FLOW ACROSS THE
REGION. SCATTERED SHOWERS AND ISOLATED STORMS WERE ONGOING ACROSS
THE EAST COAST METRO AREAS THIS MORNING. THE 12Z SOUNDING SHOWED
MOIST CONDITIONS WITH PWAT REMAINING AROUND 2 INCHES. WARMER
TEMPS WERE NOTED AROUND 700MB...AND 500MB TEMPS REMAINED AROUND
-8C. SO THE RESULT IS STEEP 700-500MB LAPSE RATES OF 7.0
C/KM...AND STRONG TO ISOLATED SEVERE DOWNBURST WINDS ARE POSSIBLE
ACROSS THE INTERIOR AND TOWARD THE GULF COAST THIS AFTERNOON.
SMALL HAIL IS ALSO POSSIBLE.

MOVED THE HIGHEST POPS FOR THE EAST COAST TO THE MORNING AND
EARLY AFTERNOON HOURS...AND CUT BACK POPS AFTERWARD FOR THE EAST
COAST DUE TO THE EAST COAST SEA BREEZE PUSHING INLAND.
OTHERWISE...NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS THE
INTERIOR AND GULF COAST THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 844 AM EDT SAT SEP 6 2014/

AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MAJORITY OF
THE 24 HR TAF PERIOD WITH LIGHT TO MODERATE SOUTHEAST WINDS
CONTINUING. THE BEST CHANCE FOR SHOWERS/TSTMS ALONG THE EAST COAST
WILL CONTINUE THROUGH THE MORNING HOURS BEFORE SHIFTING INLAND
ACROSS THE INTERIOR AND GULF AREAS THIS AFTERNOON/EARLY EVENING.
WESTERLY WINDS ASSOCIATED WITH THE GULF COAST SEA BREEZE WILL BE
POSSIBLE THROUGH THE AFTERNOON HOURS AT SITE APF...WHICH SHOULD
KEEP THE BULK OF THE AFTERNOON SHRA/TSTM ACTIVITY JUST INLAND. /85

PREV DISCUSSION... /ISSUED 345 AM EDT SAT SEP 6 2014/

DISCUSSION...

ONE OF THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION INCLUDE A
SURFACE TROUGH JUST TO THE NORTH OF NORTH FLORIDA AND A TRAILING
WEAK TROUGH EXTENDING SOUTHWARD INTO THE GULF WATERS JUST WEST OF FLORIDA.
RECENT WATER VAPOR IMAGERY AND THE LATEST GUIDANCE ALSO INDICATE A
LARGE AMPLITUDE MID TO UPPER LEVEL TROUGH OFF THE SOUTHEAST U.S.
ATLANTIC COAST AND EXTENDING SOUTHWARD TO THE BAHAMAS ISLANDS.
ADDITIONAL SYNOPTIC FEATURES INCLUDE A TROPICAL WAVE APPROXIMATELY
SOUTH OF THE WEST COAST OF CUBA AND ANOTHER TROPICAL WAVE IN THE
VICINITY OF HISPANIOLA WITH RECENT SATELLITE IMAGERY INDICATING
VERY ACTIVE CONVECTION AND WIDESPREAD THUNDERSTORMS IN THE
VICINITY OF CUBA.

THE COMBINATION OF ALL THESE SYNOPTIC FEATURES WILL RESULT IN
SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVER THE WEEKEND WITH
THE MOST ACTIVITY EXPECTED ACROSS THE INTERIOR SOUTH FLORIDA PENINSULA
DURING THE AFTERNOON AND EVENING HOURS. TODAY THE COMBINATION OF
THE NORTHERN PERIPHERY OF THE TROPICAL WAVE SOUTH OF CUBA AND THE
UPPER LEVEL LOW COULD RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE ATLANTIC AND GULF WATERS AND IS INDICATED
IN THE FORECAST. THE LATEST GUIDANCE INDICATES THAT 500 HPA
TEMPERATURES COULD REACH AROUND -9 CELSIUS WHICH IS WELL BELOW
CLIMATOLOGY AND MAY ALLOW FOR THE POTENTIAL FOR A FEW STRONG
THUNDERSTORMS TODAY. FOR SUNDAY...VERY SIMILAR CONDITIONS ARE
EXPECTED TO PREVAIL...I.E. LINGERING DEEP MOISTURE AND THE UPPER
LEVEL LOW REMAINING NEARLY STATIONARY AND WILL ALSO RESULT IN
ACTIVE AFTERNOON AND EVENING CONVECTION WITH A FEW STRONG
THUNDERSTORMS POSSIBLE ON SUNDAY AFTERNOON AND EVENING.

THE EXTENDED GUIDANCE CONTINUES TO INDICATE THAT THE UPPER LEVEL
LOW COULD LINGER IN THE VICINITY OF THE BAHAMAS INTO THE EARLY
PART OF NEXT WEEK WITH MAINLY AN EASTERLY FLOW REGIME FORECAST
FOR THE EXTENDED PERIODS WITH DIURNALLY DRIVEN AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS FORECAST.

MARINE...

GENERALLY EASTERLY TO EAST SOUTHEASTERLY WINDS AROUND 10 KNOTS
WILL PREVAIL ACROSS THE REGIONAL WATERS TODAY THROUGH THE
REMAINDER OF THE WEEKEND. EARLY NEXT WEEK WINDS ARE FORECAST TO
GRADUALLY INCREASE TO THE 10 TO 15 KNOT RANGE. SEAS ARE FORECAST
TO BE MAINLY AROUND 2 FEET ACROSS THE ATLANTIC WATERS THROUGH THE
WEEKEND WITH GULF SEAS 2 FEET OR LESS. EARLY NEXT WEEK REGIONAL
SEAS AROUND 2 FEET ARE FORECAST WITH THE AFOREMENTIONED GRADUAL
INCREASE IN THE WINDS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  78  89  78 /  40  40  50  20
FORT LAUDERDALE  90  80  90  80 /  40  40  50  30
MIAMI            90  79  90  79 /  40  30  40  20
NAPLES           90  76  90  76 /  60  30  60  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...84/AK
LONG TERM....84/AK
Hazardous weather outlook, Sep 6, 10:33 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1033 AM EDT SAT SEP 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070245-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1033 AM EDT SAT SEP 6 2014

...STRONG STORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE PRIMARY
POTENTIAL IMPACTS.

WIND: GUSTY WINDS OF 40 TO 55 MPH ARE POSSIBLE IN THE STRONGEST
THUNDERSTORMS.

HAIL: SMALL HAIL WILL BE POSSIBLE FROM THE STRONGER STORMS THAT
DEVELOP.

TEMPERATURES: THE HEAT INDEX COULD REACH FROM 100 TO 104 DEGREES
ACROSS PORTIONS OF THE INTERIOR PENINSULA TODAY.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY WITH
THE INTERIOR PENINSULA HAVING THE GREATEST COVERAGE. A FEW STORMS
COULD CONTAIN GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.